Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Cortisone Injections


  • Please log in to reply
12 replies to this topic

#1 kelowna52

kelowna52

    Silver Member

  • Members
  • PipPipPipPip
  • 242 posts
  • Location:Washington

Posted 08 September 2007 - 05:52 AM

Hello everyone, I hope all of you have a pain free day today. I have been seeing a Physical therapist for this neck and shoulder pain and it just won't go away. I have been doing traction and exercises for this area and still nothing. I had Cortisone Injections done twice now, on my lower neck and just under my scull. The pain is getting worse, I do believe the injections the last time on July 25th did some damage. I had Bunion surgery 12 days ago so I'm still trying to get over that. Do any of you have experiance with these injections and have you had a bad reaction from them?

Jackie S.

#2 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,893 posts

Posted 08 September 2007 - 08:06 AM

Hi Jackie,

Man I wish I was one of the ones not having pain today. Frankly I can't remember one day in the past 9 years where I was pain free for a day. Pain is my daily friend - but the intensity changes. Today is high.

I had my shoulder injected once several years ago. It really helped with the pain I was having at the time. I never had any adverse effects. What type of reaction do you think you're having?
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#3 nan

nan

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 649 posts

Posted 08 September 2007 - 11:31 AM

Jackie,
I have had cortisone injections in the past. I didn't have any reactions, but they didn't help me at all. I was glad to hear that your bunion surgery went so well. I too am not pain free ever. But the intensity varies and I consider that a blessing!
Take Care,
Nan

#4 kelowna52

kelowna52

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 242 posts
  • Location:Washington

Posted 09 September 2007 - 05:47 AM

Hi Pamela, this pain is so bad my doctor has given me an anti-depressant. I don't want to live on this kind of med, but I don't know what to do. I went in to see my Dermo last Thursday and he suggested getting Botox injections for my migraines and my neck pain. I really don't know what to do because my Neuro. Surgeon's who have done the Cortisone injections twice now, said that if the Cortisone doesn't work, Botex definately won't work, so who do you believe? I to live in pain on a daily basis, some days worse than others. I try to go out and and do things that I enjoy, to get my mind off of the pain, but there are days I can barely function. Well, you take care and I sure wish all of us could have some pain free days.

Jackie S.

#5 barefut

barefut

    Platinum Member

  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 09 September 2007 - 06:26 AM

Jackie,

I have never had cortisone injectons. I am so sorry you are having to live with so much pain. I understand about not wanting to live on an anti-depressants either.

You're in my thoughts.
Love,
Barefut

#6 kelowna52

kelowna52

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 242 posts
  • Location:Washington

Posted 09 September 2007 - 08:52 AM

Thanks Nan and Barefut for your support, that's what I mean about this website, just a few kind words can mean so much.


Jackie S.

#7 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,893 posts

Posted 09 September 2007 - 11:36 AM

Oh Jackie, I am so sorry.

What a frustrating situation. Every doctor has their opinion, but it's YOUR body that is hurting, so if another doctor told me the Botox might help, I'd try it regardless of what the other doctor said. What can it hurt?

Living on anti-depressant really isn't living is it? I've had to take muscle relaxers off and on over the past few weeks and they leave me feeling like a vegetable. I hate it.

I would consider the Botox.

Love you my friend!
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#8 Sherion

Sherion

    Silver Member

  • Members
  • PipPipPipPip
  • 185 posts

Posted 09 September 2007 - 01:56 PM

Jackie,
I've had several cortisone shots, in my shoulder, knee, elbow and hip. I never had any trouble with them except all of a sudden with the last shot I developed an allergic reaction. The doctor said for me to never have another or I would be "pushing up daisies". Sure wish I could get one in my shoulder again, I really need it, just not THAT bad.LOL
Good luck to you and hope you're pain free soon.

Sherion

#9 kelowna52

kelowna52

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 242 posts
  • Location:Washington

Posted 10 September 2007 - 04:25 AM

Good morning to all of you today. I think I have decided to bite the bullet and get the MRI done. I am so Chlostraphobic, (I don't know if I spelled that right, I don't have time to check it). Anyway I am going to see if there is an open MRI in my area so I can find out for sure what's going on in my neck area. When I heard on the news about Laura Busch having that neck pain surgery re: Pinched Nerve, that's what got me thinking, HMMMMMM!!!!. So we will see what happens, thanks again for your support.

Jackie S.

#10 LisaBulman

LisaBulman

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,135 posts
  • Location:Massachusetts

Posted 10 September 2007 - 07:08 AM

Hi Jackie,
Not pain free here either and I have had two injections in my hip over the past three months. They seem to last about two weeks tops and then the pain is back in full swing. I haven't had a bad reaction but you should look into it.

Hugs,
Lisa
Lisa Bulman
(Retired) ISN/SCTC List Coordinator
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Fundraiser
International Scleroderma Network (ISN)

#11 Patty1

Patty1

    Senior Bronze Member

  • Members
  • PipPipPip
  • 38 posts
  • Location:Massachusetts

Posted 13 September 2007 - 07:12 AM

Hi Jackie
I have had one BAD experience with Cortizone injections..it was an epidural one in my cervical neck area, I was recently diagnosed with Spinal stenosis, degenerative disc disease and arthritis in my neck.(an MRI found all of this) I was very hopeful the injection(s) would help. However, four days after the injection I started to have intense pain, with a burning sensation in the area of the injection. A trip to the ER that night after not being able to take the pain any more, Dr there said I had muscle spasm reactions to the injection. (which was listed as a possible side effect) My Rhem. and I have agreed no more injections. So now I am going to see a surgeon, mostly to find out if surgery would help or not. Physical Therapy didn't do much either. See how long I can put up with the pain and numbness.
But thats not to say they don't work, I know alot of people who have them, and swear by them. Just wish I was one of them! It would be the easiest solution.
Hope you get some relief soon.
Patty

#12 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 13 September 2007 - 08:03 AM

Jackie,
One of my aunts has/had spinal stenosis in her neck. I took care of her January and February. She did great. She had to live in a neck brace for almost 3 months. They let me take it off her while she was showering after the first couple weeks if she promised to keep her neck straight and not look down. So the worst part of the recover is wearing this brace that hold your chin up and it come up to mouth level. It is hard to keep food off that part so we would rest a towel there or put plastic wrap on it. If you opt for surgery I just wanted to get you a heads up on the harness you will have to stay in 24/7. She has absolutely no pain whatsoever now. Good luck in your decisions and hopefully you will have several more options to choose from. Sheryl
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#13 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 14 September 2007 - 04:42 PM

Hi Jackie,

Ironic you would post this thread... In the mid 1980s, my shoulder pain began, the dr dislocated my shoulder to give me a cortizone shot, but warned me... it may not go to the right spot and I would have to come back. Of course I responded, "If this doesn't work, I won't be back." I found myself eating those words, as the pain remained and another trip to the dr followed, along with the same procedure.
Over the years, the pain continues.
Over the past year or so, my hips have become pain-involved. Three weeks ago, I received a cortizone shot in my left hip, which helped. However, the dr told me (ahead of time)... "it may not help at all, it may help for a couple of weeks or posibly, longer. Like Lisa, it lasted for no more than two weeks. However, my knee pain lessened... go figure :P ... I never stop learning! (I've decided to get a memory foam, as this may be some of the problem).

I wish all of you "feel better time".
Huge Hugs to you,
Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)